Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at May 27, 2021, 10:56 PM EDT for Washington County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 10:56 PM EDT (02:56 UTC)
- Expired
- May 27, 2021, 11:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Louisville, KY
County Washington County, IN
The radar
The Louisville radar (KLVX), 77 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548
WWUS83 KLMK 280256
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
1056 PM EDT Thu May 27 2021
INZ077-280345-
Washington-
1056 PM EDT Thu May 27 2021
...GUSTY THUNDERSTORM WINDS WILL AFFECT WASHINGTON COUNTY...
At 1055 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 12 miles northeast of Paoli to 13 miles
northeast of English. Movement was east at 25 mph.
Winds in excess of 30 mph are possible with these storms, and could
arrive before the rain.
Locations impacted include...
Salem, Blue River, New Pekin, Campbellsburg, Hardinsburg, Little
York, Livonia, Saltillo, Fredericksburg and Smedley.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3876 8603 3877 8599 3875 8598 3876 8596
3875 8590 3858 8588 3857 8585 3852 8588
3851 8588 3849 8599 3842 8600 3842 8629
3849 8631 3873 8631 3874 8629 3876 8628
3878 8620 3876 8614 3877 8610 3878 8609
TIME...MOT...LOC 0255Z 257DEG 22KT 3868 8631 3842 8623
$$
RASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at May 27, 9:39 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 27, 9:39 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Louisville KY 939 PM EDT Thu May 27 2021 .Forecast Update... Issued at 925 PM EDT Thu May 27 2021 Strong to severe convection over Missouri and Illinois earlier has weakened as it pushed into southwest Indiana and western Kentucky. We do have a decent segment trying to move into Dubois and Spencer Counties in Indiana, with a few reports of near-severe gusts just upstream. Mesoanalysis shows a narrow ribbon of CAPE and DCAPE just ahead of this line segment, so there is a window of opportunity for marginal wind gusts as it pushes into the Hoosier National Forest. Still expect severe potential to diminish with the continued loss of heating as the storms head east, but the next 2-3 hours will need to be watched closely. Main hazard is marginally severe winds. Hourly POP trends will be tweaked in the grids, but most of the next few hrs will be a matter of nowcasting convective strength. && .Short Term...(This evening through Friday) Issued at 255 PM EDT Thu May 27 2021 Convection has blossomed today in the warm sector of a low pressure system centered over Iowa this afternoon. A line of storms extends southwest from central IL through MO into northern OK. Central IL line segment is pushing east, while bulk of the MO convection is moving southeast toward the MO Bootheel (and a favorable environment). Showers and storms appear likely to approach the NW CWA shortly after 00z this evening, when a NW to SE oriented instability gradient will be draped through south-central KY. Low- level lapse rates may briefly support an isolated risk for damaging winds in the western CWA, but instability is forecast to diminish overnight. The stabilizing sfc layer after sunset and very poor mid- level lapse rates both contribute to weak instability. Deep layer shear isn't all that impressive either at 25-30 kts, so expect any storms to be much weaker by 06z when they reach the I-65 corridor. Confidence in severe weather overnight is low, but rain and occasional rumbles of thunder are likely. Low pressure is forecast to traverse Indiana and Ohio on Friday, with a cold front sweeping across the CWA during the afternoon hours. Weak to moderate destabilization is expected east of I-65 just ahead of the arrival of the front, but scattered showers and abundant cloud cover will limit sfc heating Friday morning. The atmosphere will be quite moist, with PW values of 1.6 to 1.8 inches in the warm sector. Additional convection appears likely over the eastern half of the forecast area, and the approaching upper level trough will provide stronger winds aloft. Mid-level lapse rates generally remain poor, however. Nevertheless, stronger storms could produce very heavy rainfall over a short period of time. Localized minor flooding issues may arise, especially if a location gets a quick burst of heavy rain both tonight and Friday afternoon. Gusty winds will also be possible, with perhaps an isolated risk for damaging winds. Temps should hover in the 70s until cooler air begins invading Friday evening behind fropa. .Long Term...(Friday night through Thursday) Issued at 222 PM EDT Thu May 27 2021 By Friday evening, a cold front should be pushing east of the region. Some showers could linger behind the cold front, but additional light showers will likely move in from the northwest late Friday night into early Saturday morning ahead of compact vort-max within a positively tilted trough. Saturday is shaping up to be quite cool and cloudy, and temperatures continue to trend downward for afternoon highs. With this latest forecast package we are now looking at highs in the low to mid 60s for lots of folks, though if we remain overcast through most of the day, these may end up being slightly too warm. Most areas are looking to start off dry after sunrise Saturday, though light shower and sprinkle chances look to linger through most of the day near the I-75 corridor. The upper level trough axis should slip by us by Sunday. In turn, we should see more sunshine than clouds as well as warmer (70s) afternoon high temperatures. Low dewpoints (~50) should make it a very pleasant day. Canadian high pressure will drift toward the east coast by Monday, resulting in southerly return flow for southern IN and central KY. This will allow temperatures to return to more seasonable normals by early next week. Memorial Day is shaping up to be dry, but rain chances will gradually increase Tuesday into the mid-week timeframe as an area of low pressure moves from the southern Plains toward our region. && .Aviation...(00Z TAF Issuance) Issued at 715 PM EDT Thu May 27 2021 Impacts: Showers and a few thunderstorms later tonight. MVFR ceilings below 2000 ft Fri morning. Additional convection midday Fri. Discussion: Showers and storms extending from west-central Indiana back into SE Missouri will move eastward this evening, but weaken with the loss of daytime heating. Could see something hold together well enough for thunder and briefly gusty wind in HNB around midnight, but that's a low-confidence TEMPO group. The convection will continue to weaken, with just light rain moving into SDF and BWG after midnight and LEX by daybreak. However, the weakening precip shield will lower ceilings, dropping HNB into IFR and the others in MVFR for much of Fri morning. Look for another round of showers, with embedded thunderstorms possible midday/early afternoon Friday with the main cold front. Ceilings should be low-end MVFR, but brief IFR vis is possible in the heaviest rain. Confidence: High confidence in restricted ceilings Fri morning. High confidence in precip overnight, but lower confidence in thunder aside from HNB. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...RAS Short Term...EBW Long Term...DM Aviation...RAS
Hazardous weather outlook, May 27, 3:22 PM EDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 322 PM EDT Thu May 27 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-281930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 322 PM EDT Thu May 27 2021 /222 PM CDT Thu May 27 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Thunderstorms are expected later this evening. The stronger storms will be capable of producing gusty to locally damaging winds, especially west of Interstate 65. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms on Friday could produce lightning, briefly gusty winds, and small hail. Briefly heavy rainfall could also result in localized flooding in poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather observed tonight and Friday. EBW/RAS
In the hours before
Special weather statement, May 27, 8:54 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
854 PM EDT Thu May 27 2021
INZ083-280145-
Dubois-
854 PM EDT Thu May 27 2021
...GUSTY THUNDERSTORM WINDS WILL AFFECT DUBOIS COUNTY...
At 853 PM EDT, a strong thunderstorm was located 7 miles south of
Winslow, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm as it moves
across Dubois County through 945 PM.
Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Birdseye, Celestine, Saint
Marks, Millersport, Bretzville and Mentor.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3839 8707 3846 8668 3825 8668 3825 8679
3820 8680 3820 8707
TIME...MOT...LOC 0053Z 262DEG 28KT 3827 8720
RASSpecial weather statement, May 27, 9:43 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Louisville KY
843 PM CDT Thu May 27 2021
INZ089-KYZ023-280230-
Perry-Hancock-
843 PM CDT Thu May 27 2021
...GUSTY THUNDERSTORM WINDS WILL AFFECT PERRY AND HANCOCK COUNTIES...
At 842 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Santa Claus to near
Masonville. Movement was east at 25 mph.
Winds in excess of 30 mph are possible before the rain arrives, with
40 mph gusts accompanying the rain.
Locations impacted include...
Tell City, Hawesville, Mount Pleasant, Lewisport, Cannelton, Leopold,
Troy, Ranger, Skillman and Goering.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3802 8680 3800 8677 3825 8679 3827 8657
3821 8657 3821 8646 3811 8647 3807 8643
3804 8652 3793 8651 3792 8659 3786 8660
3783 8667 3766 8663 3767 8664 3774 8682
3784 8685 3784 8691 3790 8691 3790 8699
TIME...MOT...LOC 0142Z 265DEG 24KT 3820 8682 3769 8700
RASSpecial weather statement, May 27, 9:57 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Louisville KY
957 PM EDT Thu May 27 2021
INZ076-083-084-280245-
Crawford-Orange-Dubois-
957 PM EDT Thu May 27 2021
...GUSTY THUNDERSTORM WINDS WILL AFFECT EASTERN DUBOIS... CRAWFORD
AND ORANGE COUNTIES...
At 957 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles south of Shoals to 13 miles
northwest of English to 15 miles southeast of Jasper. Movement was
northeast at 30 mph.
Winds in excess of 40 mph are possible with these storms and will
arrive well before the rain.
Locations impacted include...
Paoli, English, Orleans, French Lick, Stampers Creek, Marengo,
Milltown, Orangeville, West Baden Springs and Birdseye.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3869 8631 3843 8631 3842 8626 3836 8627
3835 8628 3835 8627 3832 8628 3823 8657
3827 8657 3826 8680 3840 8675 3850 8687
3853 8683 3853 8668 3868 8668 3869 8666
TIME...MOT...LOC 0157Z 239DEG 27KT 3851 8679 3843 8668 3826 8670
RASSpecial weather statement, May 27, 10:27 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
1027 PM EDT Thu May 27 2021
INZ084-090-KYZ025-280315-
Crawford-Harrison-Meade-
1027 PM EDT Thu May 27 2021
...GUSTY THUNDERSTORM WINDS WILL AFFECT HARRISON...CRAWFORD AND
MEADE COUNTIES...
At 1026 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near English to 15 miles southwest of
Carefree Town. Movement was east at 25 mph.
Winds in excess of 30 mph will arrive well before the rain, with 40
mph gusts possibly accompanying the heaviest rain.
Locations impacted include...
Corydon, Brandenburg, English, Carefree Town, Muldraugh, Palmyra,
Marengo, Milltown, Lanesville and Leavenworth.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3840 8651 3839 8631 3842 8631 3842 8603
3833 8603 3833 8601 3828 8599 3826 8596
3819 8596 3819 8592 3800 8596 3800 8600
3793 8598 3796 8638 3804 8649 3805 8645
3808 8643 3811 8647 3821 8646 3821 8654
TIME...MOT...LOC 0226Z 267DEG 24KT 3838 8645 3806 8651
RASSpecial weather statement, May 27, 10:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
1056 PM EDT Thu May 27 2021
INZ077-280345-
Washington-
1056 PM EDT Thu May 27 2021
...GUSTY THUNDERSTORM WINDS WILL AFFECT WASHINGTON COUNTY...
At 1055 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 12 miles northeast of Paoli to 13 miles
northeast of English. Movement was east at 25 mph.
Winds in excess of 30 mph are possible with these storms, and could
arrive before the rain.
Locations impacted include...
Salem, Blue River, New Pekin, Campbellsburg, Hardinsburg, Little
York, Livonia, Saltillo, Fredericksburg and Smedley.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3876 8603 3877 8599 3875 8598 3876 8596
3875 8590 3858 8588 3857 8585 3852 8588
3851 8588 3849 8599 3842 8600 3842 8629
3849 8631 3873 8631 3874 8629 3876 8628
3878 8620 3876 8614 3877 8610 3878 8609
TIME...MOT...LOC 0255Z 257DEG 22KT 3868 8631 3842 8623
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:43 PM EDT | Special Weather Statement | LMK | Hancock | 47 min |
| May 27, 10:27 PM EDT | Special Weather Statement | LMK | Meade | 48 min |
| May 28, 6:01 PM EDT | Special Weather Statement | LMK | Warren | 29 min |
| May 28, 6:19 PM EDT | Special Weather Statement | LMK | Jefferson | 26 min |
| May 28, 6:28 PM EDT | Special Weather Statement | LMK | Barren | 32 min |
| May 28, 6:40 PM EDT | Special Weather Statement | LMK | Oldham, Shelby | 35 min |
| May 28, 6:44 PM EDT | Special Weather Statement | LMK | Bullitt, Jefferson, Spencer | 31 min |
| May 28, 7:15 PM EDT | Special Weather Statement | LMK | Franklin | 30 min |
| May 28, 7:49 PM EDT | Special Weather Statement | LMK | Fayette, Woodford | 56 min |
| May 27, 8:54 PM EDT | Special Weather Statement | LMK | Dubois | 51 min |
| May 27, 9:57 PM EDT | Special Weather Statement | LMK | Crawford, Orange | 48 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.